Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Apixaban side effects

(4 Posts)
Loopyloo97 Thu 02-Nov-17 19:37:55

Hi my mum is currently taking warafin but I was told by the Dr that her Inr is high so they are thinking about starting Apixaban but after reading up about this drug I'm seriously concerned , I'm I correct in saying that it's not reversible ? Also no regular blood tests and the side effects are so much . My mum is elderly with delirium
Has anyone got any advice on this drug please ?

Ellapaella Thu 02-Nov-17 20:13:41

Apixaban doesn’t have a reversal agent but a bleed that is so catastrophic that it requires immediate reversal of anticoagulation is unlikely and if it does occur the outcome would likely be pretty poor even on warfarin. Warfarin is often affected my so many other things that it’s levels are often sub therapeutic and with apixaban you get a steady level of effect. These are things you should discuss in detail with the person who is prescribing it.
If your mum is elderly and frail is she prone to falls? And does she have good kidney and liver function? These things should also be a consideration regardless of what agent is used and maybe you could ask the doctor about this.

endofthelinefinally Thu 02-Nov-17 20:15:42

You need to go to the anticiagulation clinic with her and ask all those questions.
She cannot be put on it without a counselling session and an information pack. You should accompany her for that process.

Loopyloo97 Thu 02-Nov-17 20:31:59

Thankyou for your informative replies my mum is in hospital and bed bound with confusion . Her InR is 5.6 she's been on warafin for a couple of weeks
I'm so worried

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now